MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 18CM 130D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 18CM 130D; NAIL, FIXATION, BONE
Catalog Number 71675384
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that the sterile packaging of a intertan 10s 10mm x 18cm 130d wasn't sealed on one side, therefore it was considered non-sterile and discarded.There was a non-significant delay and the procedure was finished using a smith & nephew back up.Patient was not harmed.
 
Additional Manufacturer Narrative
Updated results of investigation: the associated device was returned and evaluated.A visual inspection of the returned intertan 10s 10mm x 18cm 130d reveals one side of the sterile packaging is not sealed.This inspection was conducted by naked eye.The outer pouch was examined, revealing that the product was not fully sealed.Due to the incomplete seal, the product may not maintain sterility, rendering it unusable.The apparent cause of this issue seems to stem from the failure to execute the heat seal operation for this specific component.A review of complaint history for the part number over 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the packaging sequence, the sterile packaging should be sealed.At this time, we do have evidence to conclude that the product failed to meet specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
INTERTAN 10S 10MM X 18CM 130D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20673836
Report Number1020279-2024-02364
Device Sequence Number8370176
Product Code JDS
UDI-Device Identifier00885556105740
UDI-Public885556105740
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71675384
Device Lot Number23FM16615
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown